Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Fever and headache for last 3 days, blood report normal. Took antibiotics, still fever persists. Possible remedy?

I m having fever and headache for the last 3 days. Digestion and bowel movement is proper. Tested negative for Typhoid , Mlaria and bllod report is normal. Taking antibiotic for the last 3 days (Monocef 200) 2 pills a day. Antibiotic course is complete, still getting fever and headache. What could be the problem and possible remedy?
Asked On : Thu, 8 Nov 2012
Answers:  3 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thanks for your query.
What other symptoms are you having ?
You might be having viral fever.Antibiotics won't work in viral infection as they are only for bacterial infections.
Treatment is symptomatic.For fever and headache you need to take paracetamol. Have plenty of citrous fruits and fluids.
There might be multiple causes of fever and headache.Are you having associated neck rigidity?drowsiness? There is chance of meningitis if yes.
You might have sinusitis as well for that you need to extend the antibiotic course.
Repeat the blood tests, repeat the Widal test after a week.
Are you having burning sensation in urination? Get routine Urine test done.There might be urinary tract infection.
And don't forget to visit your doctor for followup .Follow his advices.

Hope this helps.
Update here how you stay.

Take care.

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place.Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Answered: Thu, 8 Nov 2012
I find this answer helpful
General & Family Physician Dr. Sourav Chakraborty's  Response

Greetings from

I am Dr Sourav Chakraborty and i will be helping you with your query.

Going through your case history, though limited, it appears that you might be suffering from a viral infection . Since you have not mentioned any cough , sputum production , sore throat ,body aches i will assume you don't have these discomfort currently.

Course of viral infection is generally limited to 7-10 days in a healthy adult , though the course also depends on species type, immune status of an individual, climatic factors, geographical factors & secondary bacterial infections.

Some times infection do flare up due to added bacterial infections that is when role of antibiotics come to play. However there is another school of thought who advocates prophylactic use of antibiotic to prevent such bacterial infections.

Some patients are prescribed nasal decogestants along with paracetamol to keep the sinuses free which can prevent the head aches . Also some doctors advocate antihistaminic tablets for the same reason. They open up the mucous plugs/blocks and hence relieve the symptoms. Discuss with your doctor regarding further treatment plan and revision of prescription if it is not suiting you.

You have mentioned your blood reports are within normal limits , so i believe your doctor has ruled out dengue fever for you , or else please get the necessary tests done as per your doctor's advice.

Hope i have been able to help .Take Care
Answered: Thu, 8 Nov 2012
I find this answer helpful
General & Family Physician Dr. Md. Harun Ur Rashid's  Response
Thank you for the query. This could be "Common Cold ", Sinusitis etc caused by a variety of viruses. Antibiotic has no role in treating Common cold except secondary bacterial infection that's why you are still getting fever and headache. It can persist up to 14 days, a few days more if you are a smoker. You can try OTC Acetaminophen (Tylenol) 1 gram every 8 hours for headache and fever.
Answered: Thu, 8 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor